Alert archive / Arkansas / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 320, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 1993, 8:36 PM CDT for Johnson County, Arkansas. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Oct 8, 1993, 8:36 PM CDT (01:36 UTC)
- Expired
- Oct 8, 1993, 9:45 PM CDT
- In force
- 69 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Johnson County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:42 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Oct 8, 3:42 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI OCT 8 1993
SATL SHOWS VORT MAX HAS BEEN MOVG GENRLLY ENE ACRS NRN KS/SRN NEB
THIS AFTN. SFC LO WAS LCTD OVR NE KS WITH TROF/DRYLN XTNDG
SOUTHWEST FRM THE LO APPRCHNG AREA. WNDS VEERING OVR WRN PART OF
FA LAST FEW HRS SO POTNTL FOR SVR CONTS TO SHFT EWRD. COLDER AIR
STILL LAGGING WELL BACK TO THE NW OF AREA...BUT FNT SHLD PUSH ON
ACRS AREA OVRNGT WITH COLDER AIR EVENTUALLY FILTERING IN BY MRNG.
WL CONFINE POPS IN THE NE TO THIS EVNG ONLY...WITH A MENTION OF
PSBL SVR GENRLLY OVR ERN PART. COOLER AIR BHND FNT WL PROVIDE
BELOW NORM TEMPS THRU THE WEEKEND.
PRELIM NUMBERS: TUL 50/59/40/62 3-00 BNVO 48/57/37/61 3-00
MLC 54/64/42/65 5100 IDB 60/69/43/64 4100
...04...
.OK...NONE.In the hours before
Special weather statement, Oct 8, 6:27 PM CDT, 2 hours 9 minutes before
OKZ054>077-090030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT FRI OCT 8 1993 ...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA... AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT 30 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 8, 6:29 PM CDT, 2 hours 7 minutes before
OKZ054>077-090030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT FRI OCT 8 1993 ...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA... AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT 30 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 68 min |
| Oct 8, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 54 min |
| Oct 8, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 49 min |
| Oct 8, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Oct 8, 7:32 PM CDT | Tornado Warning | TSA | Cherokee | 43 min |
| Oct 8, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Oct 8, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 40 min |
| Oct 8, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 34 min |
| Oct 8, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 58 min |
| Oct 8, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 41 min |
| Oct 8, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 49 min |
| Oct 8, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Oct 8, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 59 min |
| Oct 8, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Polk | 58 min |
| Oct 8, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Johnson, Logan | 58 min |
| Oct 8, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 58 min |
| Oct 8, 8:00 PM CDT | Tornado Warning | TSA | Benton | 60 min |
| Oct 8, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 58 min |
| Oct 8, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 59 min |
| Oct 8, 9:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 40 min |
| Oct 8, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Johnson, Logan | 63 min |
| Oct 8, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Polk, Scott | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.